Arun Chakrabarty, MD, Catherine M. Stefanato, MD, Tania J. Phillips, MD, FRCPC

Disclosures

Wounds. 2002;14(9) 

In This Article

Presentation

A 55-year-old Caucasian woman presented to the clinic complaining of skin lesions on both shins. During the course of the year, the patient traumatized her leg, which resulted in several chronic, tender wounds. She had been applying hydrocolloid dressings without improvement. The patient also mentioned a history of peripheral neuropathy of the distal feet bilaterally. She denied symptoms of heat intolerance, anxiety, change in appetite, and fatigue.

Her past medical history was significant for type 2 diabetes, hypercholesterolemia, hypertension, peptic ulcer disease, gout, severe asthma, and chronic back pain. She had a past surgical history of hysterectomy, osteomyelitis resection, and necrotizing fasciitis of the right leg with debridement and skin grafting. The patient's medications included rosiglitazone, atorvastatin, hydrochlorothiazide, omeprazole, allopurinol, montelukast, salmeterol inhaler, mometasone nasal spray, prednisone, and tramadol. She was allergic to aspirin and sulfa drugs. There was no personal or family history of thyroid disorders.

processing....